MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Flashers (1864); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: information unknown/not provided.Date of event: unknown, not provided, but the best estimate date is after (b)(6) 2020.If explanted, give date: not applicable as the device remains implanted.Manufacturer phone number: (b)(4).Device evaluated by mfr: the device is not returning for evaluation as to date it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient who had bilateral implants reported of experiencing issues with both eyes.The patient has problems with starburst, halos as well as lights during day and night, but she is mostly troubled by the starburst which has affected her night driving.The patient reported that she can no longer drive at night as she is really bothered/blinded by the lights and that her night vision is basically gone.It was indicated that the symptoms started right after the cataract surgeries.During the day the patient is fine and performs her daily tasks but sometimes even during the day she is bothered by the lights such as light reflections from chrome color cars.The patient consulted with her physician and has been given medication (alphagan p) to use for two months.The retina specialist the patient was referred to in (b)(6) 2021, did not think there were issues with her retina and also prescribed her with a medication called prolensa.The patient was using refresh tears for her dry eye which was told it is not strong enough.The patient¿s doctor told her that she may get used to the lenses within time, but she has not after all this time.The patient discussed the option of exchanging the lenses with her doctor which her doctor is hesitant due to possible risks involved.No further information was provided.This emdr report captures the issues reported on the patient's left eye.A separate report is being filled for the issues with the patient's right eye.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11874596
Report Number9614546-2021-07176
Device Sequence Number19085007
Product Code POE
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)230710
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR